Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On a basis for $ H\sb 2(\overline M\sb g)$

Author: Gabino González Díez
Journal: Proc. Amer. Math. Soc. 113 (1991), 335-344
MSC: Primary 14H15; Secondary 32G15
MathSciNet review: 1072086
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In the moduli space $ {\overline {\mathbf{M}} _{\mathbf{g}}}$ of stable curves (Riemann surfaces with nodes) we construct a basis for the second homology group, which is dual to the standard basis for the second cohomology group. The elements of our basis are algebraic curves.

References [Enhancements On Off] (What's this?)

  • [BPV] W. Barth, C. Peters, and A. Van de Ven, Compact complex surfaces, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 4, Springer-Verlag, Berlin, 1984. MR 749574
  • [Ba1] Walter L. Baily Jr., The decomposition theorem for 𝑉-manifolds, Amer. J. Math. 78 (1956), 862–888. MR 0100103
  • [Ba2] W. L. Baily, On the imbedding of 𝑉-manifolds in projective space, Amer. J. Math. 79 (1957), 403–430. MR 0100104
  • [Be] Lipman Bers, Spaces of degenerating Riemann surfaces, Discontinuous groups and Riemann surfaces (Proc. Conf., Univ. Maryland, College Park, Md., 1973) Princeton Univ. Press, Princeton, N.J., 1974, pp. 43–55. Ann. of Math. Studies, No. 79. MR 0361051
  • [FK] Hershel M. Farkas and Irwin Kra, Riemann surfaces, Graduate Texts in Mathematics, vol. 71, Springer-Verlag, New York-Berlin, 1980. MR 583745
  • [Fr] E. Freitag, Siegelsche Modulfunktionen, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 254, Springer-Verlag, Berlin, 1983 (German). MR 871067
  • [GH] Phillip Griffiths and Joseph Harris, Principles of algebraic geometry, Wiley-Interscience [John Wiley & Sons], New York, 1978. Pure and Applied Mathematics. MR 507725
  • [H] J. Harris, Recent work on $ {{\mathbf{M}}_{\mathbf{g}}}$, Proc. Internat. Congress of Math., Warszawa, 1983.
  • [HM] Joe Harris and David Mumford, On the Kodaira dimension of the moduli space of curves, Invent. Math. 67 (1982), no. 1, 23–88. With an appendix by William Fulton. MR 664324, 10.1007/BF01393371
  • [Na] Subhashis Nag, The complex analytic theory of Teichmüller spaces, Canadian Mathematical Society Series of Monographs and Advanced Texts, John Wiley & Sons, Inc., New York, 1988. A Wiley-Interscience Publication. MR 927291
  • [Sa] I. Satake, On a generalization of the notion of manifold, Proc. Nat. Acad. Sci. U.S.A. 42 (1956), 359–363. MR 0079769
  • [Wo] Scott Wolpert, On the homology of the moduli space of stable curves, Ann. of Math. (2) 118 (1983), no. 3, 491–523. MR 727702, 10.2307/2006980

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14H15, 32G15

Retrieve articles in all journals with MSC: 14H15, 32G15

Additional Information

Article copyright: © Copyright 1991 American Mathematical Society